U.S. doctors online nowAsk doctors free
CT
A 79-year-old male asked:

I'm 79 years old, have incontinence issues due to recent bladder cancer surgery. am currently taking oxybutynin and tamsulosin. will these meds work together to help with incontinence? is it better to take one over the other?

2 doctor answers2 doctors weighed in
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 44 years experience
Those 2 medications have different actions on your genitourinary system. Tamsulosin is mainly for your bladder outlet symptom due to prostate. Oxybutynin is used to inhibit the bladder contraction or spasm. You probably have symptoms of overactive bladder syndrome after bladder surgery.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Birendra Tandan
Urology 36 years experience
Transurethral bladder surgery does not usually cause incontinence. "Issues" does not explain the type and nature of your problem. Oxy is for preventing urge to urinate. Tamsulosin is to improve flow in prostatic obstruction. Have your Urologist explain to you cause and type of incontinence.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 20, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.